Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 46, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 13, 2013, 1:00 AM EDT for Athens County, Vinton County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2013, 1:00 AM EDT (05:00 UTC)
- Expired
- Aug 13, 2013, 3:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Athens County, OH, Vinton County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
850
WGUS51 KRLX 130500
FFWRLX
OHC009-163-130700-
/O.NEW.KRLX.FF.W.0046.130813T0500Z-130813T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
100 AM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...ATHENS...ALBANY...
VINTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...MCARTHUR...LAKE HOPE STATE PARK...
* UNTIL 300 AM EDT
* AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE
MILLS...CREOLA...ZALESKI...THE PLAINS AND CHAUNCEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3937 8275 3938 8252 3940 8251 3940 8249
3939 8230 3942 8229 3945 8201 3922 8214
3921 8276
$$
152 follow-up statements
683
WGUS71 KRLX 130635
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
235 AM EDT TUE AUG 13 2013
OHC009-163-130700-
/O.CON.KRLX.FF.W.0046.000000T0000Z-130813T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS OH-VINTON OH-
235 AM EDT TUE AUG 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
VINTON AND WESTERN ATHENS COUNTIES...
AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE POCKETS OF HEAVY RAINFALL FROM THUNDERSTORMS CAPABLE OF
PRODUCING FLASH FLOODING OVER THE WARNED AREA. RAINFALL IS EXPECTED
TO BEGIN TAPERING OFF WEST TO EAST OVER THE NEXT 30MIN ACROSS THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE PLAINS
AND CHAUNCEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3937 8275 3938 8252 3940 8251 3940 8249
3939 8230 3942 8229 3945 8201 3922 8214
3921 8276
$$
15946
WGUS71 KRLX 130655
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
255 AM EDT TUE AUG 13 2013
OHC009-163-130702-
/O.EXP.KRLX.FF.W.0046.000000T0000Z-130813T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATHENS OH-VINTON OH-
255 AM EDT TUE AUG 13 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM EDT FOR VINTON AND
WESTERN ATHENS COUNTIES...
SCATTERED SHOWERS WILL CONTINUE IN THE WARNED AREA FOR THE NEXT
HOUR. THESE SHOWERS ARE MOVING QUICKLY AND ARE NOT EXPECTED TO
FURTHER AGGRAVATE ANY ONGOING FLOODING CONCERNS.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3937 8275 3938 8252 3940 8251 3940 8249
3939 8230 3942 8229 3945 8201 3922 8214
3921 8276
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:08 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 12, 11:08 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1108 PM EDT MON AUG 12 2013
.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCES LATE TODAY AND OVERNIGHT. COLD FRONT
PASSES DURING THE DAY ON TUESDAY. COOLER AND DRIER...FRESHER AIR
WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
1100 PM UPDATE...
EXPANDED WATCH REMAINDER OF AREA. HPC NEW EXCESSIVE PAINTS SLIGHT
RISK ACROSS MUCH OF WV OVERNIGHT TONIGHT. WITH LOW GUIDANCE ACROSS
N WV ZONES...FELT BETTER TO LEAN ON SAFE SIDE.
830 PM UPDATE...
MDLS...AS HAS BEEN THE CASE PAST SEVERAL DAYS...NOT DOING WELL
WITH DETAILS. HAD ONE DISTURBANCE TRACK ACROSS THE S WITH HEAVY
CONVECTION AHEAD OF WHICH CAUSED SOME WATER PROBLEMS IN SE KY AND
SW VA. AREA IN SOMEWHAT OF A LULL FOR NOW...ALTHOUGH SE OH IS
BEGINNING TO LIGHT UP WITH AN IMPULSE UP THAT WAY. ALSO TRACKING A
VORT MAX ACROSS C KY WITH CONVECTION ONGOING WITH THAT. FEELING IS
THIS MOVES ACROSS S KY...PERHAPS CLIPPING SW VA BY 06Z.
SFC FRONT STILL WELL NW OF AREA...TAKING UNTIL 12Z TO CROSS THRU
SE OH. THERE IS AGREEMENT ON KEEPING THINGS ACTIVE ALONG THE FRONT
THRU OVERNIGHT HRS THOUGH. HRRR/RUC/NAM SEEM TO POINT TO ANOTHER
AREA OF CONVECTION BREAKING OUT AHEAD OF THE FRONT...TRACKING THRU
AREA AND INTO MTNS AFTER 09Z. EVEN THOUGH THIS SHOULD BE MOVING
ALONG...WITH PWATS REMAINING EITHER SIDE OF 2 INCHES AND GIVEN
EARLIER RAINS THIS EVE...ELECTED TO EXTEND WATCH TO 15Z. THINKING
IS THOUGH...THAT NE KY AND W WV COULD BE DROPPED SEVERAL HRS
EARLIER THOUGH BUT DID NOT WANT TO GET FANCY WITH END TIMES AT
THIS JUNCTURE. DECIDED TO HOLD FOR NOW ON ANY EXPANSION GIVEN
CURRENT FFG. THERE COULD BE SOME ISO WATER ISSUES ACROSS SE OH
NEXT FEW HRS THOUGH BEFORE THAT IMPULSE MOVES OUT. HOWEVER...WITH
GUIDANCE A BIT HIGHER UP THERE...THINK WIDESPREAD THREAT IS LOW
ATTM. WILL FOLLOW TRENDS THOUGH.
PREVIOUS DISCUSSION BELOW...
SEVERAL MID LEVEL DISTURBANCES MOVE THROUGH OVERNIGHT. 12Z NAM
SEEMS TO HANDLE THEM FAIRLY WELL SO FAR. THE FIRST VORT MAX
STREAKS UP THE OHIO RIVER THRU HTS ARND 00Z REACH TOWARD CKB BY
03Z. OF COURSE...SUPPORT IS HEAD OF IT. SO DESPITE OLDER
CONVECTIVE COMPLEX IN SRN KENTUCKY TODAY...NEWER SHOWERS AND
THUNDERSTORMS HAVE FORMED ON THE NORTHERN EDGE OF THAT COMPLEX AND
WILL MOVE INTO THE TRI STATE AND SOUTHERN COUNTIES FOR LATE THIS
AFTERNOON. MORE 500 MB VORT MAXES SEEM TO HANG OVER CENTRAL AND
SOUTHERN WEST VIRGINIA AT 06Z TUESDAY.
BASING OUR FORECAST ON SURFACE FRONT NOT REACHING OUR NW COUNTIES OF
SOUTHEAST OHIO AROUND 12Z...THEN CKB-CRW LINE AROUND 18Z TUESDAY.
PLENTY OF LOW CLOUDS AND SHOWERS SHOULD BE ASSOCIATED AHEAD OF THE
FRONT...WITH THE LOWER CLOUDS LINGERING OVER THE MOUNTAINOUS
COUNTIES THROUGH LATE AFTERNOON...WHILE LIFTING IN THE OHIO VALLEY.
ISSUED FLASH FLOOD WATCH FOR SOUTHERN CWA...WILL CONTINUE TO MONITOR
RADAR TRENDS IN CASE EXTENSION/EXPANSION IS NEEDED.
NO BIG CHANGES ON TEMPERATURES AND DEW POINTS.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
COLD FRONT WILL BE THROUGH THE CWA TO START THE SHORT TERM...WITH
FRESHER AIR BEGINNING TO FILTER IN ON NORTHERLY FLOW.
HOWEVER...HANGING ON TO SOME SLIGHT CHANCE TO CHANCE SHOWERS TUESDAY
NIGHT IN THE MID/UPPER LEVEL COLD AIR ADVECTION AND MOISTURE BACKED
UP AGAINST THE MOUNTAINS. ALSO HAVE TAIL OF A VORT MAX SLIDING
THROUGH BETWEEN 00Z AND 06Z WED. MAY EVEN NEED TO LINGER SOME LOW
POPS LONGER...DEPENDING HOW LONG IT TAKES TO SCOUR OUT THAT BACKED
UP MOISTURE IN THE MOUNTAINOUS COUNTIES. SURFACE HIGH PRESSURE WILL
BUILD IN THE FROM THE NORTHWEST WEDNESDAY INTO THURSDAY...HOWEVER
WITH UPPER LEVEL TROUGH LINGERING ACROSS EASTERN CANADA...WE COULD
STILL HAVE SOME HIGH LEVEL CLOUDS STREAM THROUGH ON NW FLOW. LOWER
LEVEL FLOW TURNS E/SE ACROSS VA AND EASTERN WV BY THURSDAY
AFTERNOON...SO WILL START TO SEE LOW LEVEL MOISTURE BUILDING BACK
INTO THE MOUNTAINS LATE IN THE PERIOD.
HAVE DEWPOINTS DROPPING INTO THE LOWER 50S...UPPER 40S AT HIGHEST
ELEVATIONS...WEDNESDAY NIGHT. AFTERNOON HIGHS SHOULD BE IN THE 70S
ACROSS MOST OF THE FORECAST AREA...WITH 60S AT HIGHER ELEVATIONS.
EXPECT THURSDAY TO BE A DEGREE OR TWO WARMER THAN WEDNESDAY. LOWS
WILL BE 5-10 DEGREES BELOW NORMAL...WITH MID TO UPPER 50S ACROSS THE
LOWLANDS...AND SOME UPPER 40S SNEAKING INTO THE HIGHER
ELEVATIONS...ESPECIALLY ON WEDNESDAY NIGHT IN THE DRIEST AIR.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOLLOWED WPC THINKING WITH SOME TWEAKS. SURFACE HIGH PRESSURE
WILL PUSH EAST ACROSS OUR NORTHERN COUNTIES THURSDAY NIGHT INTO
FRIDAY. HOWEVER...MODEL CONSENSUS SUGGESTS A FEW MID-LEVEL
SHORTWAVES MAY TRACK EAST ACROSS THE AREA DURING THIS PERIOD.
AN UPPER LEVEL LOW/TROF IS THEN EXPECTED TO DEVELOP TO OUR WEST ON
FRIDAY AND MOVE EAST LATE IN THE PERIOD.
EXPECT MAINLY DIURNAL PRECIP CHANCES WILL GIVE WAY TO BETTER CHANCES
STARTING SATURDAY...EXTENDING INTO MONDAY.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
HAVE COLD FRONT INTO SE OH BY 12Z...THEN REACHING TOWARD CKB TO
CRW 18-19Z TUESDAY.
HAVE INCREASE IN CONVECTION TONIGHT AHEAD OF SFC
FRONT...ESPECIALLY ALONG AND E OF OH RVR BY 06Z. HAVE GENERAL MVFR
CONDITIONS WITH THESE AND TEMPO IFR. OUTSIDE OF CONVECTION...MVFR
FG/HZ THIS EVE WITH SOME MVFR STRATUS ABOUT.
CONDITIONS IMPROVING WITH FROPA ON TUES ALTHOUGH MVFR CIGS MAY BE
SOMEWHAT SLOW TO LIFT UNTIL AFTN. COULD BE ADDITIONAL DEVELOPMENT
ALONG FRONT IN MTNS IN AFTN BUT ELECTED TO KEEP OUT OF TAFS AT
THIS DISTANCE DUE TO CONFIDENCE LEVEL.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: CONVECTION TIMING TO VARY. LOW LEVEL STRATUS
DECK MAY FORM SOONER POST CONVECTION OVERNIGHT. LIFTING OF STRATUS
MAY VARY A FEW HRS ON TUES.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 08/13/13
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
CRW CONSISTENCY H M M M H M M M M H H H
HTS CONSISTENCY H H L L L L L M L L L M
BKW CONSISTENCY H H H H H H H H H H L H
EKN CONSISTENCY M M M L L M M M M M M H
PKB CONSISTENCY H M M M M H H H L L L M
CKB CONSISTENCY H H M M M M M H H H H M
AFTER 00Z WEDNESDAY...
LOW STRATUS AND SHOWERS WITH LINGERING IFR ALONG COLD
FRONT...ESPECIALLY EAST OF CKB-CRW OVER THE MOUNTAINOUS COUNTIES
18Z TUESDAY THROUGH 00Z WEDNESDAY..
IFR IN RIVER VALLEY FOG POSSIBLE IN WEST VIRGINIA...THE COOLER
TEMPERATURES 06Z TO 12Z WEDNESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 AM EDT TUESDAY FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 AM EDT TUESDAY FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 AM EDT TUESDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 11 AM EDT TUESDAY FOR VAZ003-004.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...KTB/30
SHORT TERM...JMV
LONG TERM...JSH
AVIATION...KTB/30Hazardous weather outlook, Aug 12, 11:12 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1112 PM EDT MON AUG 12 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-140315- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1112 PM EDT MON AUG 12 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 8:37 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
837 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HEAVY RAIN 4 ESE DAVENPORT 37.08N 82.07W
08/12/2013 U0.00 INCH BUCHANAN VA 911 CALL CENTER
MUD AND ROCK SLIDES NEAR COUNCIL ALONG RT.80
&&
EVENT NUMBER RLX1300847
JMLocal storm report, Aug 12, 8:40 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
840 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HEAVY RAIN 1 E OAKWOOD 37.17N 81.94W
08/12/2013 U0.00 INCH BUCHANAN VA 911 CALL CENTER
MUDSLIDE AND TREES DEBRIS IN THE ROAD ALONG GARDEN
CREEK AND RT.624
&&
EVENT NUMBER RLX1300848
JMLocal storm report, Aug 12, 8:53 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
853 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FLASH FLOOD 3 SE DAVENPORT 37.07N 82.10W
08/12/2013 BUCHANAN VA 911 CALL CENTER
CLOGGED DRAIN ALONG INDIAN CREEK CAUSING HIGH WATER
ACROSS RT. 602
&&
EVENT NUMBER RLX1300849
JMLocal storm report, Aug 12, 9:08 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 3 SE HAYSI 37.17N 82.25W
08/12/2013 DICKENSON VA 911 CALL CENTER
LICK CREEK RD ALONG LICK CREEK IMPASSABLE DUE TO HIGH
WATER ACROSS THE ROAD.
&&
EVENT NUMBER RLX1300850
JMSpecial weather statement, Aug 12, 9:21 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EDT MON AUG 12 2013
OHZ084-130245-
VINTON OH-
921 PM EDT MON AUG 12 2013
...THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING WEST CENTRAL VINTON
COUNTY...
AT 916 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE PRODUCED
OVER 2.5 INCHES OF RAIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3926 8254 3919 8250 3919 8265 3920 8266
3920 8273 3923 8273
25Special weather statement, Aug 12, 9:25 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EDT MON AUG 12 2013
OHZ084-130245-
VINTON OH-
925 PM EDT MON AUG 12 2013
...THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING WEST CENTRAL VINTON
COUNTY...
AT 916 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE PRODUCED
OVER 2.5 INCHES OF RAIN JUST SOUTHWEST OF MCARTHUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3926 8254 3919 8250 3919 8265 3920 8266
3920 8273 3923 8273
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:21 PM EDT | Special Weather Statement | RLX | Vinton | 84 min |
| Aug 12, 9:25 PM EDT | Special Weather Statement | RLX | Vinton | 80 min |
| Aug 13, 12:23 AM EDT | Flash Flood Warning | RLX | Athens, Washington | 6 hr |
| Aug 13, 12:43 AM EDT | Flash Flood Warning | RLX | Washington | 3 hr |
| Aug 13, 3:49 AM EDT | Flash Flood Warning | RLX | Washington | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.